Adhd And Cognitive Problems

7 Replies Updated



Conversation Starter

fromme Says:
via mobile

I was prescribed this medication to take with my vyvanse for my add and cognitive problems that I have been dealing with most of my life. As of two years ago, at age of 28, I started to get lost while driving and I also started to get bad memory blocks that would last about 10 or so seconds. I forgot how to turn on the car as well as forgot how to use the microwave. My speech gets mumbled up and I always seem to forget what I'm saying in midst of sentences. I started vyvanse and lexapro, and other first class ssri's and none of them worked. The vyvanse does help but only to a certain extent. It makes me very relaxed and ridiculously tired, so the vyvanse does help to calm me down but it does not help my memory at all! I told my Psychiatrist all this and he put me on 5 mg Brintellix. I took a whole tablet every day and by the 8th day, I got extremely nauseous! I am very over sensitive to all meds and things in general but I actually felt that Brintellix was helping my memory where the Vyvanse doesn't do at all! By the 8th day, I actually felt like I could stop taking a stimulant and just take the Brintellix, but that was before the naseousness set in. I took one day off from taking it and felt a little better but I had to take a Reglan to help with the naseousness. When I felt better, I cut the pill in half and I take the 2.5 mg every night and it's week 4 and I no longer feel sick. Hopefully I will be able to titrate up again with no nasty side effects. No weight gain so far but it has helped my memory.



Showing Replies 1 - 7 of 7 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Yes, that can happen, if you're very sensitive to medications. I have such issues quite frequently myself.

You may also experience dizziness, headache and dry mouth.

When do you plan on raising your dosage? Have you consulted your doctor for their advice?

Have they done any brain scans to see what might be causing your issues?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
fromme Says:
via mobile

I was initially prescribed the 5 mg of Brintellix to take every day but I decided, myself to go down to half a pill after the naseousness set in. I know the tablets aren't scored so that you can't break them in half but heck, you gotta do you! After a week of taking half a pill, I started to take the whole 5 mg every night three days ago, and so far, it's been pretty darn good! No brain fog and no naseousness! I always had been placed in the special ed classes growing up and my memory was so bad! I cant sit still worth a squat either.That's why they thought it was adhd,and it pretty possible that it still is, but when I forgot how to start the car, use the microwave, while getting ridiculously confused over things I've been doing everyday of my life, I realized that something else may be going on? I had brain scans almost 11 years ago but I was not experiencing the symptoms to the extent that I am now. My Psychiatrist is fairly new to me so when I go back for a check up next week, I'll have to tell about how the Brintellix helps my working, long term memory.Athough, the only thing that I don't like about the Brintellix is that it doesn't really help my short term memory like the stimulants do. I mean, if they can make a medication that has all the benefits of a stimulant and Brintellix, I will be more than happy to take that instead. However, ever since I started this combo, I have not had the problems that I was originally experiencing !

REPLYSHAREREPORT
Was this helpful?     1     0  
3
Mari Says:
via mobile

I also have ADHD and also went through the memory issues but i was also going through a custody battle and my anxiety was through the roof. I was unaware at the time the zoning out and trying to go to the mall and end up in a different state was anxiety driven and i blamed my adhd but i didn't grow up with anxiety or with the severe memory issues. Be aware the adderall and the vyvance also causes anxiety. I take 5 mg and cut it in half. Never dosed up.


REPLYSHAREREPORT
Was this helpful?     1     0  
4
shelia Says:
via mobile

My 7yr old is currently taking adderall and clonidine; and has been since the beginning of january. Is it normal to see excessive weight loss, very poor appetite and it's like she's moving in sssssllllloooowwwwww motion all day??? She also complaints of severe headaches, stomach pains and vomiting. She doesn't play like before. I feel so bad for her. I suffer from migraines so i can relate. She is adhd and has ocd as well, so with her having been in school i couldn't even start to imagine how she gets thru the day... All comments or any 411 from any source will be greatly appreciated and taken into consideration in the help to get her in a better "state of mind" and to live her life like a 7yr old should. Thanks.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Sub girl wen Says:
via mobile

Re: shelia (# 4)

Yes absolutely the Vyvanse is also for binge eating I have both ADHD and Dr prescribed me the Vyvanse for weight loss and ADHD but most all ADHD meds will cause weight loss and decreased hunger and the other med you mentioned not sure of, there are meds for that without the stimulate ask your dr good luck !!

REPLYSHAREREPORT
Was this helpful?     0     0  
6
Sub girl wen Says:
via mobile

Re: shelia (# 4)

Yes absolutely the Vyvanse is also for binge eating I have both ADHD and Dr prescribed me the Vyvanse for weight loss and ADHD but most all ADHD meds will cause weight loss and decreased hunger and the other med you mentioned not sure of, there are meds for that without the stimulate ask your dr good luck !!and as well the ADHD meds can cause stomach pain and nausea may be it's the clonidine for blood pressure making her slow you said see your Dr soon doll

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Sub girl wen Says:
via mobile

Taking antidepressants with any stimulate ADHD med I take Vyvanse my self and Lexapro but it can increase serotonin levels which in return can cause the problems you listed ask your Dr maybe switch your antidepressant mine work fine or take them at a different time of day we'll Vyvanse morning and other antidepressant later at night will help just ask a pharmisist

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

tablet name that can improve memory and cognitive function
Hi doc, l have a problem of forgetting everything especially at school when it comes to writing & exams. l forget ev...
candid cream problems
i have constant groin itching since 3 to 4 months . after applying candid b for 3weeks i got red rashes which are badly ... 3 replies
sinus problems and coughing due to blood pressure medications
Cannot tolerate ACE inhibitors (24 hrs of coughing) nor calcium channel blockers (little help; leg swelling). On Benicar... 3 replies
Testopel and problems with having an orgasm
I am getting testopel for 2 and half years now because of my low T. I suffer froths problem since i was 23 years old whe... 5 replies
methadone and problems with teeth
I have been on methadone for 7 years now. Up until I started taking it I had perfect teeth, never even a cavity, and rar... 5 replies
Prolia and teeth problems
Hi all, Pood here. I tried to call Amgen about the two teeth that totally decayed below the gum line. Apparently they ar... 1 reply
Folbic and stomach problems
Can taking Folbic daily cause stomach problems. I have had pain bloating and gas since starting this med. about 2weeks a... 2 replies
vision and balance problems
I have taken eltroxin for many years. In May of 2010, my doctor changed my meds to synthroid. since early June, I have e... 1 reply
Subutex and bladder problems
Just wondering if anyone has had bladder or kidney problems taking Subutex? I've been on it for roughly 3 years. Is ... 2 replies
Linzess, and heart problems
I have been on Linzess since August 2015. By February 2016 I began having heart problems, short of breath, pounding, rac... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 19 December 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA